Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Right side of heart slightly dilated?


  • Please log in to reply
8 replies to this topic

#1 Vanessa

Vanessa

    Senior Bronze Member

  • Members
  • PipPipPip
  • 94 posts
  • Location:Teddington Middx UK

Posted 15 July 2011 - 01:15 PM

Hi all
I have not posted for a while as I underwent a mastectomy in January followed by ghastly chemotherapy.

That was not a great success as even though I had very reduced doses an old problem of mine with my White blood counts presented itself so I had to stop after four overspaced treatments instead of six.

At the moment I am in the Royal Free for Iloprost. It has been extremely difficult to cannulate me because my poor old veins are shot by the Chemo and I have been stabbed a little too often.

Anyway whilst here I have undergone various routine tests including an echocardiogram and today a round Dr mentioned that my right side is "a bit dilated" and I will be given a repeat test in four weeks. However as I am now to come in to RF every 3 months she said I could have another test in October.

What does this mean? I know it's not good news but I am not sure of the implications and I didn't really digest at the time what she was saying as she was in quite a rush.

I worry that my cancer may metasise as I clearly cannot tolerate chemo if it does and it was aggressive.

Because of my WBC Prof Denton says it could leave me more prone to a relapse if I started back on immune suppressants as my general immune system would be depleted so he has suggested that we do not medicate for the Sclero other than to come in more frequently for Iloprost but he said that before my echo results.

Please could you let me know what the name of the dilation condition is and what the implications might be

Thanks

Vanessa

#2 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 15 July 2011 - 02:12 PM

Hi Vanessa,

I'm sorry the chemo didn't go as planned. Are they thinking about a 2nd series once your white blood cell count recovers? I'll keep you in my thoughts. It's a scary situation for you and I'd be worried too.

Right heart dilation - you don't say if it is atrium or ventricle, but I suspect it may be the right ventricle and possibly due to pulmonary hypertension. Now bear in mind that I'm not a doctor - I'm not even capable of diagnosing an ingrown toenail. I'm just guessing because you are on iloprost which is used to treat pulmonary hypertension. If that's the case, it might be old news, not something new.

:emoticon-hug: That's a big hug for you. I hope things take a real turn for the better.
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#3 Vanessa

Vanessa

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 94 posts
  • Location:Teddington Middx UK

Posted 15 July 2011 - 02:24 PM

Hi Jeannie,

Thanks for the quick response. I am messaging you from my hospital bed thanks to my smartphone.

The iloprost is for my Raynauds and as a general skin softener as I understood. My last echocardiogram showed my heart to be perfectly normal so this was the first I had heard of any heart involvement. I don't know what to look up from what she said.

Also no more Chemo for me as the level of dose reduction I can tolerate coupled with the difficulty I always have to raise my white blood cell count (WBC) as well as my dreadful reaction to it means that the oncologist said I could not tolerate Chemo.
It's a case of wait and see.

Any ideas?

Vanessa

#4 Joelf

Joelf

    Star Ruby Member

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPipPip
  • 4,610 posts
  • Location:West Sussex

Posted 15 July 2011 - 02:42 PM

Hi Vanessa,

I'm so sorry to hear that you're having such problems and that you weren't able to complete the full course of Chemotherapy.

I'm afraid I can't advise you about the right heart dilation, but we do have a link to Heart involvement and systemic sclerosis which I'm hoping might be of help to you.

I'm thinking of you and really hoping that you will soon start to improve and feel a lot better. :emoticon-hug:

Jo Frowde
ISN Assistant Webmaster

SD World Webmaster
ISN Sclero Forums Manager
ISN News Manager

ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)


#5 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 16 July 2011 - 12:33 PM

Hi Vanessa,

My suggestion would be to ask the doctor (who seemed in a hurry), to explain to you, (in layman terms) how all of this translates, with regard to your heart. Because you are in the hospital, ask any doctor that graces your room threshold any questions you may have. (At least, that's what I would do -_- ).
Also ask if the doctors would mind if you record their response to your question(s), so you might have an opportunity to, in fact, digest what you have been told.

Doctors (sometimes) have a tendency to forget about the complexity of our health issues, therein speaking as though they are speaking to another of their specialty, rather than to the patient. You are perfectly within your rights to request clear answers to your inquiries (until YOU are satisfied that you understand).

In the meantime, I join everyone who is sending you :emoticon-hug: s to help with your wellness.

We are here for you :emoticons-group-hug:
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#6 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,927 posts
  • Location:U.K.

Posted 16 July 2011 - 05:46 PM

Hello Vanessa

Saying your heart as perfectly fine is a bit of a sweeping statement and what you may find helpful are detailed ECHO results, in particular what the pressures are in the right side of the heart. My understanding is that pulmonary hypertension (PH) causes raised pressure in the right side of the heart so if your pressures are normal this would presumably mean no PH?

Either way you should have been given better information in a better way.

Take care.
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)

#7 Vanessa

Vanessa

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 94 posts
  • Location:Teddington Middx UK

Posted 17 July 2011 - 08:14 AM

I have just seen a general doctor, not one of my team  She hadn't seen a copy of the echo but said not to worry about it. More tests when I come in again in three months with maybe a cardiac catheter to investigate.  Could be chemo or Sclero. If it's chemo could even right itself.
I think I had better call the Scleroderma team on Monday for further clarification.
Meanwhile I am having my last bit of Iloprost and then getting ready to go home.
Cant wait to crawl into my lovely bed.

Vanessa

#8 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 17 July 2011 - 01:26 PM

Hi Vanessa,

I really have trouble believing the way these doctors are discounting your queries :o . What a disappointment.For a dr who not one of your team of doctors to say such a thing makes me wonder...YIKES!!!
It is your right to receive hard copy reports of all of the test results you have received. Secondly, for the doctor (who ordered each test), to clarify the results, to your satisfaction, is not expecting too much. At this juncture, it "appears" that they are lacking knowledge themselves, by NOT further explaining the results and are leaving you suspended, without explanation.

Please persevere (as your own advocate) and seek out whatever information you feel you are lacking, as it is these dr's responsiblity TO you).

At any rate, I'm glad you are (likely) at home (in your OWN bed) and will probably rest well.

It is very wise of you to contact your Scleroderma team tomorrow.
Thank you for keeping us posted :emoticons-group-hug:
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#9 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,927 posts
  • Location:U.K.

Posted 17 July 2011 - 04:04 PM

Why do doctors patronise us with "don't worry"? Not to alarm you, if they want to do a right heart catheter test (which is a breeze by the way so no worries)they are suspecting something that they want to rule in or out and you have the right to know what they are suspecting. Good grief!

Take care.
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)